+ Reply to Thread
Page 1 of 4 1 2 3 ... LastLast
Results 1 to 10 of 32
  1. #1

    Default Horrible side effects of minoxidil?

    Hey guys I've been on minoxidil for a little over a month now. I've noticed that this product is somehow making my skin feel dull and lifeless around the hairline, i'll be damned but I think it's taking the collagen out of the skin near the hairline, My ears are kinda red and feel swollen a little bit, I'm seriously thinking that minoxidil doesn't go very well with me.

    Recently people have been telling me that I look a little tired... However nothing has changed in my routine except for adding minoxidil and taking hairomega 3 in 1 multivitamin.

    From what I've read minoxidil (foam or liquid) can potentially cause many side effects including black rings under eyes, wrinkles around forehead, and many many other things. the thing that scares me is that it pretty much will grow back your hair at the expense of making you look older....

    I found this info just now from what other people have posted about their experience with minoxidil.

    http://www.publichealthforums.com/h-33-minoxidil.html

    Can I have your experiences with minoxidil?

  2. #2
    Senior Member
    Join Date
    Aug 2011
    Posts
    1,985

    Default

    I've heard similarly. Perhaps try nanoxidil, rather than minoxidil. Apparently there is a lesser instance of sides.

  3. #3

    Default

    Thanks I'll look into nanoxidil.

    Currently I think I'm still 'normal looking' but I'd hate to look back and say "damn this sh*t is aging me so quickly, I wish I didn't start minoxidil!" Like I said earlier it seems like foam or liquid are the same story... The liquid is just worse because of potential layers of minoxidil flaking on the scalp and the greasy hair...

    First I was scared off of using finasteride (for many reasons) and now minoxidil is apparently no saint either...

    damn it I'm a little upset.

    Tracy if you're reading this I'd like to see what you think of it.

  4. #4
    Senior Member
    Join Date
    Jan 2011
    Location
    UK
    Posts
    2,621

    Default

    I've been slapping Minox foam on my hairline for over ten months now-can't say I've noticed any rapid ageing facially-can't say I've noticed much regrowth at all either..

  5. #5

    Default

    Quote Originally Posted by Jcm800 View Post
    I've been slapping Minox foam on my hairline for over ten months now-can't say I've noticed any rapid ageing facially-can't say I've noticed much regrowth at all either..
    I'd probably think that it's probably helping you keep what you have at least.

    Maybe that website I found with all the people complaining is a hoax? I dunno, but I've read that minoxidil can age your face and cause a lot of different issues on a few different blogs and forums. It's really unsettling since I think it's affecting me. =(

    I can only hope that gradually discontinuing use over the course of a few weeks will allow me to keep my hairline....

  6. #6
    Senior Member
    Join Date
    Jan 2011
    Location
    UK
    Posts
    2,621

    Default

    Hmm well when I started using it my hairline was in fairly good shape, a month after it was thinned quite noticeably. And it never came back, don't think it will now.
    I had a quick look at that page, perhaps I'm lucky and get away with those complaints, starting to wonder if I'm using fake stuff too, but I think it's real.

  7. #7

    Default

    Okay I just thought of something else.

    I've always been a side sleeper. However for the past two weeks whenever I get up in the morning I have these tiny little wrinkles on the sides of my face. I thought "wtf I must have slept bad" but it's been happening every single night since.... I'm now certain THAT is because of minoxidil.

    I'm very unhappy about this... Just when I thought i had a good little regimen going it's gets shot down! Maybe older folks don't notice these subtle changes to their body but as a young guy with little to no wrinkles on my face this past month has been hell. I honestly thought I was over thinking that I look older and more tired but this has happened to MANY MANY folks out there.

    This quote pretty much sums it up.

    "do not let vanity destroy your health.minoxidil will not only cause irreversible skin damage where applied but all skin because it travels your blood vessels, that damage is mainly the end of collagen production, it will also cause irreversible damage to blood vessel walls this is why it was stop being used for high blood pressure for which it was made.that is why people get the dark cicles under their eyes and easy bruising.these effects vary depending on the amount of drug absorbed and is very easy to have too much absorbed,applied to wet skin or after washing area even after dry if pores are still enlarged,destressed skin such as sunburn,dandruff or allergic reaction to any ingredient in product,higher percentages of minoxidil in product,hands used to apply it comming into contact with mouth or nose,through the hands if cuts or hangnails,from head to pillow to mouth or nose if you go to bed after applied i could go on.i have seen people who used this drug only a few weeks,absorbed too much and it damaged their blood vessels so bad that wearing sandals leaves bruises where the straps are and this damage is permanent,have also seen people who sleep with their face on their arm or hand or thin pillow between have bruises on their cheekbone area or where pressure is."

  8. #8
    Senior Member
    Join Date
    Aug 2011
    Posts
    1,985

    Default

    Don't think it's anything you're doing. I have read instances of minoxidil sides, including black bags under eyes, aged face, etc. Haven't seen many people on these forums report any, though.

  9. #9
    Senior Member
    Join Date
    May 2009
    Posts
    856

    Default

    I have used minoxidil off and on during the years and I believe I first started back around 1980 before it was even approved. But a few years ago I tried the rogaine foam and I was mortified as about 1 week later I looked like I had aged 100 years. That was pretty scary and I stopped immediately. It's not worth any amount of hair. But I'm sure others don't have that same experience but it's worth mentioning and monitoring over time if you are using the product.

  10. #10
    Senior Member
    Join Date
    Sep 2011
    Location
    Ohio
    Posts
    3,103

    Default

    Quote Originally Posted by z06guy View Post
    From what I've read...
    As with any other medication, some people are allergic to the active ingredient. Your description sounds like an allergic reaction, not a side effect. If what you are describing were actually side effects of the medicine, women would not go anywhere near it. Many women have to use Minoxidil, more than you realize. I have been using Minoxidil myself for over four years - and I easily look ten to fifteen years younger than I actually am.

    The actual possible side effects of Minoxidil are very mild and well tolerated by most who use it. Most who use Minoxidil do not experience the possible side effects at all. However, if you are allergic to the active ingredient, and it sounds like you are, you should not use it at all.

Similar Threads

  1. Replies: 1
    Last Post: 10-24-2015, 01:03 AM
  2. Horrible Avodart side effects
    By stuntman47 in forum Hair Loss Treatments
    Replies: 6
    Last Post: 06-13-2014, 09:59 PM
  3. Minoxidil side effects ????
    By Follyculled in forum Hair Loss Treatments
    Replies: 3
    Last Post: 03-11-2012, 06:39 AM
  4. Propecia horrible side effects!!!
    By stylus187 in forum Hair Loss Treatments
    Replies: 12
    Last Post: 03-11-2011, 08:20 AM
  5. I am getting side effects...
    By KeepTheHair in forum Men's Hair Loss: Start Your Own Topic
    Replies: 5
    Last Post: 05-02-2010, 01:44 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Please help. Losing hair like crazy!!
08-16-2017 03:10 AM
by safaat6
Last Post By cybersam
Yesterday 10:08 PM
Feeling crappy about my balding head
07-15-2015 05:33 PM
Last Post By cybersam
Yesterday 09:51 PM
do buzz head looks good on me ?
07-29-2017 02:51 PM
by vytcka
Last Post By cybersam
Yesterday 09:43 PM
3900 Grafts done in India FUE
02-11-2017 12:44 AM
by Josn
Last Post By cybersam
Yesterday 09:34 PM
FUE Hair Transplant at the age of 40
Yesterday 08:54 AM
Last Post By cybersam
Yesterday 09:29 PM
Got my Re-boost order
06-26-2017 09:14 AM
by Vic
Last Post By johnnyboots
Yesterday 06:36 PM